You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Maximum Likelihood Theory for Incomplete Data from an Exponential Family
Scandinavian Journal of Statistics
Vol. 1, No. 2 (1974), pp. 49-58
Published by: Wiley on behalf of Board of the Foundation of the Scandinavian Journal of Statistics
Stable URL: http://www.jstor.org/stable/4615553
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this paper we study such classes of distributions which are generated from exponential families by loss of information due to the fact that only some function of the exponential family variable is observable. Examples of such classes are mixtures and convolutions of exponential type distributions as well as grouped, censored and folded distributions. Their common structure is analysed. The existence is demonstrated of a n1/2-consistent, asymptotically normally distributed and asymptotically efficient root of the likelihood equation which asymptotically maximizes the likelihood in every compact subset of the parameter space, imposing only the natural requirement that the information matrix is positive definite. It is further shown that even the weaker requirement of local parameter identifiability, which admits of application to non-regular cases, is sufficient for the existence of consistent maximum likelihood estimates. Finally the subject of large sample tests based on maximum likelihood estimates is touched upon.
Scandinavian Journal of Statistics © 1974 Board of the Foundation of the Scandinavian Journal of Statistics